MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 C-STEM SZ2; C-STEM HIP IMPLANT : HIP FEMORAL STEM

DEPUY INTERNATIONAL LTD - 8010379 C-STEM SZ2; C-STEM HIP IMPLANT : HIP FEMORAL STEM
Model Number 9611-62-000
Medical Device Problem Codes Corroded (1131); Degraded (1153)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 02/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The primary surgery was performed on (b)(6) 2004 via tha.It was reported that the revision surgery was performed on (b)(6) 2020 by replacing the c-stem (p/n: unknown) and the cup (p/n: unknown) due to a pain which the patient had left and right side of his hip joints at the same time in autumn 2019 (the date was unknown).The revision surgery was completed successfully, and it was unknown whether there was surgical delay or not.The condition after surgery was good.The surgeon found that there was something like a corrosion from the middle point to distal part of the explanted stem.He thought that this caused the pain.No further information is available.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the head and stem assembly were returned for investigation together with a third party report.Although there is evidence of corrosion on the stem, it is not possible to determine a root cause from the information provided.In addition it is not possible to determine if the corrosion seen on the stem caused the pain experienced by the patient leading to the revision surgery.It is noted that the stem was in situ for over 15 years.The returned products shall be retained for future reference unless requested back by the complainant no information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
C-STEM SZ2
Common Device Name
C-STEM HIP IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
MDR Report Key9868038
Report Number1818910-2020-08910
Device Sequence Number14190933
Product Code KXA
UDI-Device Identifier10603295235194
UDI-Public10603295235194
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9611-62-000
Device Catalogue Number961162000
Device Lot Number1129468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer06/11/2020
06/11/2020
06/30/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date06/12/2020
06/16/2020
06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP FEMORAL HEAD; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight59